Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 43, NWS Mobile, AL

April 11, 2011Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 11, 2011, 6:45 PM CDT for Choctaw County, Alabama. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2011, 6:45 PM CDT (23:45 UTC)
Expired
Apr 11, 2011, 7:45 PM CDT
In force
60 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Choctaw County, AL

The radar

The Mobile radar (KMOB), 159 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 7:20 PM CDTTSTM WND DMGButler, ALA FEW TREES DOWN
Apr 11, 7:22 PM CDTTSTM WND GST 50N Butler, ALSTRONG WINDS REPORTED BY EMA.
Apr 11, 7:27 PM CDTTSTM WND DMGPennington, ALA FEW TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 4:05 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-684 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WUUS54 KMOB 112345
SVRMOB
ALC023-120045-
/O.NEW.KMOB.SV.W.0043.110411T2345Z-110412T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
645 PM CDT MON APR 11 2011

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF BUTLER...

* UNTIL 745 PM CDT

* AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 70 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF QUITMAN...
  OR 9 MILES NORTHEAST OF HEIDELBERG...AND MOVING EAST AT 70 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEEDHAM AROUND 705 PM CDT...
  LISMAN AROUND 710 PM CDT...
  BUTLER...MT STERLING AND MOUNT STERLING AROUND 715 PM CDT...
  DEAS AROUND 720 PM CDT...
  PENNINGTON AROUND 725 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&

LAT...LON 3231 8792 3229 8793 3230 8798 3228 8801
      3216 8800 3214 8804 3209 8804 3206 8811
      3201 8811 3202 8808 3199 8806 3196 8807
      3195 8812 3193 8805 3193 8806 3188 8847
      3231 8843
TIME...MOT...LOC 2345Z 253DEG 61KT 3198 8877

$$
2 follow-up statements
160 
WWUS54 KMOB 120001
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
701 PM CDT MON APR 11 2011

ALC023-120045-
/O.CON.KMOB.SV.W.0043.000000T0000Z-110412T0045Z/
CHOCTAW AL-
701 PM CDT MON APR 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CHOCTAW COUNTY...

AT 700 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS OVER 70 MPH.  THIS STORM WAS 10 MILES NORTHWEST OF
MELVIN...OR ABOUT 8 MILES EAST OF QUITMAN...MOVING EAST AT 70 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCK SPRINGS...HINTON AND TURNER AROUND 705 PM CDT...
  WEST BUTLER...RIDERWOOD...LAND AND RED SPRINGS AROUND 710 PM CDT...
  GREEN ACRES...BUTLER AND MT STERLING AROUND 715 PM CDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3231 8792 3229 8793 3230 8798 3228 8801
      3216 8800 3214 8804 3209 8804 3206 8811
      3201 8811 3202 8808 3199 8806 3196 8807
      3195 8812 3193 8805 3193 8806 3188 8847
      3231 8843
TIME...MOT...LOC 0000Z 253DEG 61KT 3204 8850

$$
144 
WWUS54 KMOB 120040
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
740 PM CDT MON APR 11 2011

ALC023-120050-
/O.EXP.KMOB.SV.W.0043.000000T0000Z-110412T0045Z/
CHOCTAW AL-
740 PM CDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR CHOCTAW COUNTY WILL EXPIRE AT
745 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTH
CENTRAL ALABAMA.

LAT...LON 3231 8792 3229 8793 3230 8798 3228 8801
      3216 8800 3214 8804 3209 8804 3206 8811
      3201 8811 3202 8808 3199 8806 3196 8807
      3195 8812 3193 8805 3193 8806 3188 8847
      3231 8843
TIME...MOT...LOC 0040Z 253DEG 61KT 3217 8771

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:10 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 11, 4:10 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
410 PM CDT MON APR 11 2011

.UPDATE...TOR WATCH 130 ISSUED FOR NW-RN QUARTER OF THE FA UNTIL 11
PM. PRODUCTS A LITTLE LATE GOING OUT AS A RESULT. SORRY ABOUT THAT.

/16

&&

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)CURRENTLY OVER THE
CONUS AND SURROUNDING AREAS...THE LATEST UPPER AIR ANALYSIS COMBINES
WITH WATER VAPOR IMAGERY SHOW THE NEXT SIGNIFICANT WEATHER MAKER IS
AN UPPER SHORTWAVE APPROACHING THE MID MISS RIVER VALLEY. THIS
SHORTWAVE IS PUSHING AGAINST A RIDGE STRETCHING NORTH FROM AN UPPER
LEVEL HIGH CENTERED OVER THE BAY OF CAMPECHE. THE SURFACE LOW
ASSOCIATED WITH THE UPPER SYSTEM WAS CENTERED NEAR MEMPHIS AT 1 PM
CDT...AND HAD A SURFACE FRONT STRETCHING SW TO ALONG THE TX COAST. A
LINE OF TSRA HAS FORMED...WITH THE CLOSEST SQUALL LINE SHOWING ON THE
KDGX RADAR MOVING OVER THE MISS RIVER ALONG THE I-20 CORRIDOR AS I
TYPE.

FOR TONIGHT INTO TUESDAY...12Z GUIDANCE DIFFERS ON THE TIMING OF THIS
LINE OF TSRA. GFS IS ADVERTISING THE LINE STARTING TO MOVE OVER THE
AREA AROUND 00Z...WHILST THE NAM IS A FEW HOURS BEHIND. OVERLAYING
CURRENT RADARS WITH MODE LOW LEVEL DIVERGENCE PUTS THE GFS BETTER IN
THE DRIVER'S SEAT...TIMING WISE. LOOKING AT THE SEVERE POTENTIAL..SPC
HAS BACKED OFF IN THE SOUTHERN EXTENT OF THE SLIGHT RISK FOR SEVERE
WEATHER...WITH THE SLIGHT RISK ENCOMPASSING THE NORTHERN THIRD OF THE
FA. LOOKING AT THE 18Z SOUNDING OUT OF KJAN...AM EVEN LESS IMPRESSED
BY THE CHANCE FOR ANY THUNDERSTORMS BECOMING SEVERE...WITH A
SIGNIFICANT NOSE OF WARM AIR...STRETCHING FROM JUST ABOVE 850MB TO
JUST ABOVE 550 MB...TO DEAL WITH. LOOKING AT HOW THE UPPER DYNAMICS
LINE UP...GFS DOESN'T QUITE HAVE THE MID AND UPPER DYNAMICS LINING UP
WITH THE LOW LEVEL DYNAMICS UNTIL THE OVERNIGHT HOURS TONIGHT(AROUND
06Z...WHEN THE LINE IS ALONG THE I-65 CORRIDOR)...BUT BY THEN THE
INSTABILITY HAS EASED OFF. SUMMING UP TONIGHT...FEEL THAT THE SLIGHT
RISK OVER THE NORTHERN SECTION OF THE FA IS MORE OF A PRECAUTIONARY
THING ATTM. THE LINE OF TSRA IS EXPECTED TO START MOVING OVER THE
AREA AROUND SUNSET TONIGHT...REACH THE I-65 CORRIDOR BY AROUND
MIDNIGHT...AND EXIT THE FA...STAGE EAST BEFORE SUNRISE TUESDAY. THE
GREATEST RISK FOR ANY THUNDERSTORM BECOMING STRONG TO SEVERE WILL BE
ALONG THE HIGHWAY 84 CORRIDOR AND NORTH...AND WITH SIGNIFICANTLY DRY
MID LEVEL AIR...DAMAGING WINDS WILL BE THE PRIMARY THREAT.

TUESDAY...AM NOT SEEING A SERIOUS DROP IN TEMPS BEHIND THE FRONT. A
FEW DEGREES...YES. DEWPOINTS OVER THE PLAINS ARE SIGNIFICANTLY LOWER
THAN THE VERY MOIST AIRMASS WE HAVE HAD TO DEAL WITH THE LAST SEVERAL
DAYS. HAVE STUCK PRETTY MUCH WITH THE GFS/MAV FOR TEMPS...THOUGH
BLENDED THE GFS/NAM PHYSICALS AND MOS FOR THE DEWPOINTS. EACH VARY
SIGNIFICANTLY ON HOW DRY/WARM THE AIRMASS IS BEHIND THE FRONT...WITH
THE NAM ADVERTISING A COOLER/DRIER DAY FOR TUESDAY.

TUESDAY NIGHT INTO WEDNESDAY...GUIDANCE IS ADVERTISING THE POST STORM
SURFACE HIGH MOVING FROM OVER THE PLAINS TO THE EAST COAST QUITE
QUICKLY...WITH ONSHORE FLOW RETURNING TO THE AREA BY WEDNESDAY NIGHT.
FROM THERE...MOISTURE LEVELS WILL BE ON THE INCREASE INTO THE
EXTENDED...THOUGH AM NOT EXPECTING A SIGNIFICANT INCREASE WEDNESDAY
NIGHT...EVEN WESTERN SECTIONS OF THE FA WITH A SLIGHTLY STRONGER LOW
LEVEL FLOW.

.LONG TERM...(THURSDAY ON)THE EXTENDED STARTS WITH A SHORTWAVE SYSTEM
POISED TO START OVER THE CENTRAL(GFS)OR SOUTHERN(ECMWF) PLAINS. AS
THIS SHORTWAVE MOVES OVER THE PLAINS...BOTH SETS OF GUIDANCE ARE
ADVERTISING THE SYSTEM NOODLING AROUND AND DEVELOPING INTO A CLOSED
SYSTEM AS IT MOVES NORTHEAST INTO FRIDAY...BEFORE CROSSING THE MISS
RIVER VALLEY TO OVER IN/IL BY SATURDAY MORNING. THE ECMWF IS
ADVERTISING ANOTHER SHORTWAVE MOVING OVER THE MT/CA BORDER FRIDAY
INTO SATURDAY...CLOSE ENOUGH TO RETARD THE DEVELOPMENT OF THE LARGER
SYSTEM AS IT MOVES OVER THE MISS RIVER. THE GFS HAS THIS SECONDARY
SHORTWAVE FARTHER NORTHWEST...AND WITH A SLIGHTLY MORE SOUTHERN
POSITION OF THE PRIMARY SHORTWAVE RESULTS IN BOTH BEING MORE WELL
DEVELOPED. BOTH SETS OF GUIDANCE ARE ADVERTISING A FRONT BEING PUSHED
OVER THE FA FRIDAY NIGHT...BUT WITH THE GFS ADVERTISING A STRONGER
PRIMARY PUSHER...THE FRONT MOVES ACROSS THE AREA QUICKER...WITH
SIGNIFICANTLY COOLER AIR BEHIND THE FRONT MOVING OVER THE FA FOR THE
COMING WEEKEND. HAVE STUCK WITH PREVIOUS SHIFT'S THINKING THAT THE
ANSWER LIES SOMEWHERE IN THE MIDDLE(BORN OUT BY THE 00Z ENSEMBLE
MEAN BEING WARMER THAN THE OP GFS)...AND HAVE LEFT THE PREVIOUS
FORECAST PRETTY MUCH ALONE

&&

.AVIATION...(18Z ISSUANCE)VFR CIGS/VSBYS TODAY IN
ADVANCE OF AN APPROACHING COLD FRONT THIS AFTERNOON...BUT WILL
CONTINUE WITH MODERATE TO STRONG SOUTHERLY WIND FLOW OF 15 TO 20
KNOTS WITH OCCASIONAL HIGHER GUSTS. DURING THE EVENING CONDITIONS
DETERIORATE AT TAF LOCATIONS DUE TO PASSAGE OF SQUALL LINE...
ALTHOUGH STRONGER PORTION OF THE LINE IS EXPECTED TO BE OVER THE
INTERIOR AWAY FROM THE COASTAL TAF LOCATIONS. OCCASIONAL LIFR CIGS
MAY BE OBSERVED WITH MOST INTENSE DOWNPOURS AS THE LINE PASSES...BUT
THIS SHOULD BE SHORT-LIVED DUE TO THE FAST MOVEMENT OF THE SYSTEM.
ONCE COLD FRONT PASSES ALL TAF LOCATIONS BY BY 12/06Z...POST FRONTAL
CIGS WILL ONCE AGAIN FALL INTO IFR WITH OCNL LIFR RANGE THROUGH AT
LEAST 12/09Z. SKIES CLEAR AND WINDS DIMINISH BETWEEN 13Z-15Z TUESDAY
MORNING. 12/DS

&&

.MARINE...A COLD FRONT WILL APPROACH THE MARINE AREA EARLY THIS
EVENING AND PASS OVER THE COASTAL WATERS THROUGH LATE EVENING. AHEAD
OF THE COLD FRONT...SOUTHERLY WINDS WILL BE INCREASING TO 20 AND 25
KNOTS AND GUSTY LATE THIS AFTERNOON AND THIS EVENING AS THE FRONT
APPROACHES. WITH THIS...EXPECT SEAS TO BUILD TO 4 TO 6 FEET BY LATE
TONIGHT. A STRONG COLD FRONT WILL PASS BY THE COASTAL WATERS BY
MIDNIGHT...ENDING THE THUNDERSTORMS WITH A WIND SHIFT FROM THE WEST.
A MODERATE TO AT TIMES STRONG NORTHERLY FLOW IN THE IMMEDIATE WAKE
OF THE FRONT WILL EXTEND SMALL CRAFT CONDITIONS THROUGH THE OVERNIGHT
HOURS...BUT SUBSIDING SOMEWHAT BY MIDDAY TUESDAY. LIGHT OFFSHORE FLOW
WILL PERSIST THROUGH MIDWEEK...BUT GRADUALLY TURNS MORE EAST AND
SOUTHEAST IN ADVANCE OF THE NEXT SYSTEM. 12/DS

&&

.FIRE WEATHER...AN APPROACHING UPPER SYSTEM WILL INCREASE WINDS IN
THE MIXING LAYER THIS AFTERNOON INTO THIS EVENING AHEAD OF A FRONT
EXPECTED TO START CROSSING SOUTHWEST MISSISSIPPI LATE THIS
AFTERNOON...EARLY THIS EVENING. AFTER THIS FRONT CROSSES THE
AREA...COOLER...DRIER AIR WILL MOVE OVER THE AREA TUESDAY AND
TUESDAY NIGHT...BUT WITH SURFACE HIGH PRESSURE MOVING QUICKLY EAST
FROM OVER THE PLAINS TO THE EAST COAST...MIXING LAYER WINDS ARE
EXPECTED TO RETURN TO SOUTHERLY THROUGH WEDNESDAY. SOUTHERLY FLOW
WILL LAST THROUGH THE REST OF THE WEEK...BECOMING NORTHWEST TO
NORTHERLY FRIDAY NIGHT INTO SATURDAY AS ANOTHER FRONT CROSSES THE
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      62  78  52  80  56 /  60  00  00  05  05
PENSACOLA   66  80  55  79  59 /  50  00  00  05  05
DESTIN      68  75  58  76  60 /  40  05  00  05  05
EVERGREEN   58  77  46  79  49 /  70  00  00  05  05
WAYNESBORO  55  76  46  80  50 /  60  00  00  05  05
CAMDEN      56  76  46  79  50 /  70  00  00  05  05
CRESTVIEW   65  80  45  81  46 /  40  05  00  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...RED FLAG WARNING UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     WIND ADVISORY UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...WIND ADVISORY UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 11, 2:35 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
235 PM CDT MON APR 11 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-121800-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
235 PM CDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE LATE THIS
AFTERNOON AND ESPECIALLY THIS EVENING...MAINLY ALONG AND NORTH OF
THE HIGHWAY 84 CORRIDOR IN ALABAMA AND MISSISSIPPI. AS A COLD FRONT
APPROACHES...A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
ENTER INTERIOR SOUTHEAST MISSISSIPPI COUNTIES BETWEEN 6PM AND
8PM...AND THEN PROGRESS EASTWARD TO NEAR THE I-65 CORRIDOR BY AROUND
10 PM...THEN EAST OF A GREENVILLE ALABAMA TO DESTIN FLORIDA LINE BY
MIDNIGHT. THE GREATEST CHANCE OF SEVERE THUNDERSTORMS WILL BE OVER
INTERIOR SOUTHEAST MISSISSIPPI AND THE BORDERING COUNTIES OF
SOUTHWEST ALABAMA. AT THIS TIME...IT APPEARS THAT THE LINE OF STORMS
WILL BE WEAKENING AS IT MOVES EAST ACROSS THE REGION...ESPECIALLY
ONCE IT MOVES EAST OF I-65 BY MID EVENING...BUT A MINIMAL SEVERE
THREAT WILL STILL EXIST UNTIL THE STORMS CLEAR THE AREA. CHANCES FOR
SHOWERS AND STORMS WILL BE LOWER...AND STORMS ARE EXPECTED TO BE
LESS INTENSE...OVER THE IMMEDIATE COASTAL COUNTIES OF ALABAMA AND
THE NORTHWEST FLORIDA PANHANDLE. THE PRIMARY SEVERE THREAT WILL BE
BOWING SEGMENTS ALONG THE LINE OF THUNDERSTORMS THAT WILL HAVE THE
POTENTIAL OF PRODUCING DAMAGING WIND GUSTS. ISOLATED TORNADOES AND
LARGE HAIL WILL BE A LESSER...SECONDARY THREAT ASSOCIATED WITH THE
STORMS.

OTHERWISE...A WIND ADVISORY IS IN EFFECT FOR ALL OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA
PANHANDLE THROUGH 11 PM TONIGHT. WINDS OF 15 TO 20 MPH...WITH
FREQUENT GUSTS TO 25 OR 30 MPH SHOULD BE EXPECTED. AS FAR A RAINFALL
GOES...DUE TO THE RELATIVE FAST MOVEMENT OF THE SQUALL LINE...A
HEAVY RAINFALL THREAT IS NOT EXPECTED.

OVER THE MARINE AREA...SOUTHERLY WINDS WILL BE INCREASING TO 20 AND
25 KNOTS AND GUSTY LATE THIS AFTERNOON AND THIS EVENING AS THE FRONT
APPROACHES. WITH THIS...EXPECT SEAS TO BUILD TO 4 TO 6 FEET BY LATE
TONIGHT. A STRONG COLD FRONT WILL PASS BY THE COASTAL WATERS BY
MIDNIGHT...ENDING THE THUNDERSTORMS WITH A WIND SHIFT FROM THE WEST.
A MODERATE TO AT TIMES STRONG NORTHERLY FLOW IN THE IMMEDIATE WAKE
OF THE FRONT WILL EXTEND SMALL CRAFT CONDITIONS THROUGH THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

NONE CURRENTLY FORECAST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
BY LATE MONDAY AFTERNOON.

In the hours before

Special weather statement, Apr 11, 6:35 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
635 PM CDT MON APR 11 2011

ALZ051-120030-
CHOCTAW AL-
635 PM CDT MON APR 11 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHOCTAW COUNTY IN
SOUTHWEST ALABAMA...THROUGH 730 PM CDT...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF QUITMAN...OR NEAR
STONEWALL...AND MOVING EAST AT 55 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
DEAS AROUND 715 PM CDT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

THIS STORM MAY INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE
CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER
SERVICE UPDATES OR POSSIBLE WARNINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:02 AM CDTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more17 hr
Apr 11, 4:38 AM CDTSmall Craft AdvisoryMOB29 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.